MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX991T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa shunt system (#fx991t) was implanted during a procedure performed (b)(6) 2017.According to the complainant, the shunt system was believed to be operated in overdrainage and difficult to adjust.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 56 years, height: 180 centimeters (cm), weight: 100 kilograms (kg), gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: scratches and a deformation of the outer housing of the prosa valve was observed through the visual inspection.The measurement of the plane parallelism could confirm that with a value of -0,049mm the housing membrane is outside tolerance (0 ± 0.02 mm).Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operated within the accepted tolerance in both positions.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.The prosa was not adjustable.Braking force and brake function test: the brake functionality test of the progav 2.0 has shown that the brake function is fully operational and the braking force is within the given tolerances.The brake function of the prosa is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valves, deposits were found in both valves.To make the proteins / deposits in the shunt system more visible, they were colored using a staining solution.Results : for the sake of completeness and transparency, we would like to point out that a permeability test was already performed at the hospital after the revision.Based on our examination results, we can confirm a non-adjustability and a deformation of the outer housing of the prosa.As causes for the non-adjustability, the determined deformation of the outer housing and the deposits can be named.Excessive pressure from the adjustment pin or a hit to the patient's head can compromise the integrity of the valve.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16099058
Report Number3004721439-2022-00408
Device Sequence Number17774450
Product Code JXG
UDI-Device Identifier04041906138493
UDI-Public4041906138493
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2022
Device Model NumberFX991T
Device Catalogue NumberFX991T
Device Lot Number20035363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight100 KG